Hail, Dauphin
- When
- June 29, 4:20 PM EST
- Where
- Dauphin County, Halifax
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.467, -76.917
75 inch/ in Halifax.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorms produced penny size hail /0.75 inch/ in Halifax.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 29, 3:53 PM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 PM EDT THU JUN 29 2006 .SHORT TERM /REST OF TONIGHT/... UPDATE FOR SVR TSTM WATCH #560 IN EFFECT UNTIL 11 PM THIS EVENING FOR THE EASTERN THIRD OF MY AREA. THIS INCLUDES ALL COUNTIES EAST OF A TIOGA/LYCOMING TO CUMBERLAND/ADAMS COUNTY LINE. && .PREV DISCUSSION... /ISSUED 321 PM EDT THU JUN 29 2006/ SHORT TERM /TONIGHT/... /COLD/ FRONT MOVING EAST ALONG THE LEADING EDGE OF AN UPPER TROUGH WILL CROSS THE AREA THIS EVENING. CONVECTION ALREADY ACTIVE AND MOVING INTO OUR WESTERN CWA AT THIS TIME. EVEN THOUGH DEWPOINTS HAVE FALLEN INTO THE MID 50S ACROSS THE AREA...THE COMBINATION OF THE FRONT AND A SHORT WAVE MAY RESULT IN A FEW STORMS REACHING SEVERE CRITERIA THIS EVENING...ESPECIALLY OVER THE EASTERN ZONES. FEEL THAT CONVECTIVE ACTIVITY WILL DIMINISH THROUGH THE NIGHT AND CLEAR ALL ZONES AFTER 3 AM. THERE MAY BE SOME PATCHY FOG SINCE THERE HAS BEEN SO MUCH MOISTURE OVER THE PAST FEW DAYS. LONG TERM /FRIDAY THROUGH THURSDAY/... FRIDAY SHOULD BE THE FIRST QUIET DAY IN A LONG TIME AS THE TROUGH AXIS MOVES TO THE EAST AND DEWPOINTS FALL INTO THE LOW 50S OF THE ENTIRE AREA. WEAK SURFACE HIGH PRESSURE SHOULD KEEP PRECIPITATION NORTH OF THE PA/NY BORDER. A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE NORTHERN GREAT LAKES LATE SATURDAY AND DRAG A COLD FRONT THROUGH EARLY SUNDAY. AHEAD OF THIS FEATURE...TEMPERATURES WILL WARM BACK TO ABOUT 5 DEGREES ABOVE NORMAL. QUICK MOVING SYSTEMS DARTING EAST ACROSS THE GREAT LAKES WILL KEEP US IN A GENERAL CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. RIGHT NOW IT APPEARS DRY FOR HOLIDAY ACTIVITIES. AVIATION... VFR CONDITIONS FOR THE MOST PART THIS AFTERNOON AND EVENING...WITH SCATTERED TSTORMS FROM 18Z THROUGH AROUND 00Z BRINGING TEMPORARY MVFR/ISOLATED IFR TO SOME SPOTS UNTIL MID LEVEL WAVE SLIDES EAST. LATER TONIGHT MOSTLY CLEAR SKIES AND VFR CONDITIONS WITH MVFR FOG AND LCL IFR FOG DEVELOPING AFTER 08Z. VFR AGAIN TOMORROW WITH ONLY CHANCE FOR A TSTORM ALONG THE NORTHERN TIER. WINDS WILL BE LIGHT FROM THE WEST THROUGH THE PERIOD...EXCEPT GUSTY IN TSTORMS. HYDROLOGY... TEN RIVER POINTS STILL IN FLOOD RIGHT NOW...BUT SUSQUEHANNA RIVER AND TRIBUTARIES HAVE CRESTED AND ALL ARE SLOWLY FALLING. ALL POINTS SHOULD BE BELOW FLOOD STAGE BY FRIDAY NIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEVOIR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 510 AM EDT THU JUN 29 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-300915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 510 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING...AS A TROUGH OF LOW PRESSURE MOVES EASTWARD ACROSS THE REGION. A FEW OF THESE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND/OR LARGE HAIL. IN ADDITION...A FEW STORMS COULD PRODUCE FLASH FLOODING...MAINLY FROM SUSQUEHANNA VALLEY EASTWARD...WHERE THE GROUND REMAINS EXTREMELY WET FROM RECENT HEAVY RAINFALL. FLOODING WILL CONTINUE TO AFFECT THE MAIN STEM SUSQUEHANNA RIVER TODAY...WITH MANY AREAS CRESTING LATER THIS MORNING OR EARLY THIS AFTERNOON ON THE LOWER PORTIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH TUESDAY...WHICH COULD PRODUCE ISOLATED DAMAGING WIND GUSTS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. KL/KF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 319 PM EDT THU JUN 29 2006 PAZ005-006-010>012-017-018-024-292015- CAMBRIA-CAMERON-CLEARFIELD-ELK-MCKEAN-NORTHERN CENTRE- NORTHERN CLINTON-POTTER- 319 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...CAMERON...CENTRE... CLEARFIELD...CLINTON...ELK...MCKEAN AND POTTER COUNTIES... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF OLEAN TO 15 MILES NORTHEAST OF ST. MARYS TO 8 MILES EAST OF DUBOIS TO 5 MILES NORTHEAST OF BLAIRSVILLE...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR S.B. ELLIOT STATE PARK...PARKER DAM STATE PARK AROUND 325 PM...SIZERVILLE...ROULETTE...MEDIX RUN...MAHAFFEY AROUND 330 PM...GRAMPIAN AROUND 335 PM...NEW WASHINGTON AROUND 340 PM...OSWAYO AND LUMBER CITY AROUND 345 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 102 AND 136. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL PRODUCE SMALL HAIL. FORECASTER:LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EDT THU JUN 29 2006 PAZ034>036-056-057-063-292115- BEDFORD-CUMBERLAND-DAUPHIN-FRANKLIN-FULTON-PERRY- 410 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...CUMBERLAND...DAUPHIN... FRANKLIN...FULTON AND PERRY COUNTIES... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF LEWISTOWN TO 17 MILES NORTH OF SHIPPENSBURG TO 16 MILES NORTHWEST OF SHIPPENSBURG TO 2 MILES EAST OF BREEZEWOOD TO 14 MILES NORTHWEST OF BERKELEY SPGS...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR SIDELING HILL REST AREA...BLAIN...BARNES GAP AROUND 415 PM... SALUVIA...LOCUST GROVE...FORT LITTLETON AROUND 420 PM...WILLOW HILL...AMBERSON VALLEY AROUND 425 PM...KISTLER AND NEEDMORE AROUND 430 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 160 AND 230...I-70 BETWEEN MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 15 AND 63. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG BLAIN 40.34N 77.51W
06/29/2006 PERRY PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN IN BLAIN AND SHERMANSDALE.
&&
CRUZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 PM EDT THU JUN 29 2006 PAZ033-034-292200- BEDFORD-SOMERSET- 500 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD AND SOMERSET COUNTIES... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CONNELLSVILLE TO 3 MILES EAST OF SOMERSET TO 7 MILES EAST OF WINDBER...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR OGLETOWN AROUND 505 PM...CESSNA...BEDFORD AROUND 510 PM... OSTERBURG...CENTRAL CITY AROUND 515 PM...SHANKSVILLE...FRIEDENS AROUND 525 PM...INDIAN LAKE AROUND 530 PM AND GARRETT AROUND 555 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 107 AND 152...I-99 BETWEEN MILE MARKERS 0 AND 8. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219...ROUTE 220. THESE STORMS HAVE A HISTORY OF PRODUCING DIME SIZE HAIL IN SOMERSET. PERSONS ACROSS SOMERSET AND BEDFORD COUNTIES SHOULD BE ALERT AS THESE STORMS MOVE ACROSS. SOME STORMS WILL CONTAIN TORRENTIAL RAIN...GUST WINDS...SMALL HAIL...AND DANGEROUS LIGHTNING. SEEK SHELTER IF THREATENING WEATHER OCCURS...OR A WARNING IS ISSUED. FORECASTER: MARTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 501 PM EDT THU JUN 29 2006 PAZ019-027-037-041-045-046-049-050-292200- MIFFLIN-NORTHERN LYCOMING-SNYDER-SOUTHERN CENTRE-SOUTHERN CLINTON- SOUTHERN LYCOMING-TIOGA-UNION- 501 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLINTON...LYCOMING... MIFFLIN...SNYDER...TIOGA AND UNION COUNTIES... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF WELLSBORO TO 10 MILES SOUTH OF LOCK HAVEN TO 11 MILES NORTH OF LEWISTOWN...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR REEDS GAP STATE PARK...LITTLE PINE STATE PARK...AVIS AROUND 510 PM... LOGANTON AROUND 515 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 174 AND 210...I-180 BETWEEN MILE MARKERS 15 AND 29. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL N SOMERSET 40.01N 79.08W
06/29/2006 E0.50 INCH SOMERSET PA TRAINED SPOTTER
MARBLE SIZE HAIL FELL IN SOMERSET BOROUGH.
&&
CRUZThe State College radar (KCCX), 105 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518092.